V-uniform ergodicity for fluid queues

  • Yuan-yuan LiuEmail author
  • Yang Li


In this paper, we show that a positive recurrent fluid queue is automatically V-uniformly ergodic for some function V ≥ 1 but never uniformly ergodic. This reveals a similarity of ergodicity between a fluid queue and a quasi-birth-and-death process. As a byproduct of V-uniform ergodicity, we derive computable bounds on the exponential moments of the busy period.


fluid queues QBD processes ergodicity the extended generator 

MR Subject Classification

60J25 37A25 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    S Asmussen. Busy period analysis, rare events and transient behavior in fulidflow models, J Appl Math Stoch Anal, 1994, 7(3): 269–299.zbMATHGoogle Scholar
  2. [2]
    A Badescu, L Breuer, G Latouche. Risk processes analyzed asfluid queues, J Scand Actuarial, 2005, 2: 127–141.Google Scholar
  3. [3]
    B Cloez, M Hairer. Exponential ergodicity for Markov processes with random switching, Bernoul-li, 2015, 21(1): 505–536.MathSciNetzbMATHGoogle Scholar
  4. [4]
    A da Silva Soares. Fluid queues: building upon the analogy with QBD processes. Doctoral Dissertation, Available at:, 2005.Google Scholar
  5. [5]
    M Davis. Markov Models and Optimization, Chapman and Hall, London, 1993.zbMATHGoogle Scholar
  6. [6]
    S Dendievel, G Latouche, Y Liu. Poisson equation for discrete-time quasi-birth-and-death pro-cesses, Perform Eval, 2013, 70: 564–577.Google Scholar
  7. [7]
    D Down, S P Meyn, R L Tweedie. Exponential and uniform ergodicity of Markov Processes, Ann Probab, 1995, 23(4): 1671–1691.MathSciNetzbMATHGoogle Scholar
  8. [8]
    A I Elwalid, D Mitra. Analysis and design of rate-based congestion control of high speed net-works, I: stochasticfluid models, access regulation, Queueing Systems Theory Appl, 1991, 9: 19–64.zbMATHGoogle Scholar
  9. [9]
    M Govorun, G Latouche, MA Remiche. Stability forfluid queues: characteristic inequalities, Stoch Models, 2013, 29: 64–88.MathSciNetzbMATHGoogle Scholar
  10. [10]
    S Jiang, Y Liu, S Yao. Poisson equation for discrete-time single-birth processes. Statistics and Probability Letters, 2014, 85, 78–83.Google Scholar
  11. [11]
    V G Kulkarni, E Tzenova. Mean first passage times influid queues, Oper Res Lett, 2002, 30: 308–318.MathSciNetzbMATHGoogle Scholar
  12. [12]
    J Kushner. Stochastic Stability and Control Volume 33 of Mathematics in Science and Engi-neering, New York: Academic Press, 1967.Google Scholar
  13. [13]
    G Latouche, V Ramaswami. Introduction t. Matrix Analytic Methods in Stochastic Modeling, ASA-SIAM Series on Statistics and Applied Probability, SIAM, Philadelphia PA, 1999.zbMATHGoogle Scholar
  14. [14]
    Y Liu, Z Hou. Several types of ergodicity for M/G/1-type Markov chains and Markov processes, J Appl Probab, 2006, 43(1): 141–158.MathSciNetzbMATHGoogle Scholar
  15. [15]
    Y Liu, Z Hou. Exponential and strong ergodicity for Jump processes with application to queuing theory, Chin Ann Math, 2008, 29B(2): 199–206.Google Scholar
  16. [16]
    Y Liu, Y Zhang. Central limit theorems for ergodic ontinuous-time Markov chains with appli-cations to single birth processes, Front Math China, 2015, 10(4): 933–947.MathSciNetGoogle Scholar
  17. [17]
    Y Mao, Y Tai, Y Q Zhao, J Zou. Ergodicity for the GI/G/1-type Markov chain, J Appl Probab Statist, 2014, 9(1): 1–44.Google Scholar
  18. [18]
    S P Meyn, R L Tweedie. Stability of Markovian processes III: Foster-Lyapunov criteria for continuous-time processes, Adv in Appl Probab, 1993, 25: 518–548.MathSciNetzbMATHGoogle Scholar
  19. [19]
    V Ramaswami. Matrix analytic methods for stochasticfluidflows, Elsevie. Science B V, Edin-burgh, UK, pages, 1019–1030, 1999.Google Scholar
  20. [20]
    L C G Rogers. Fluid models in queueing theory and Wiener-Hopf factorization of Markov chains, Ann Appl Probab, 1994, 4(2): 390–413.MathSciNetzbMATHGoogle Scholar
  21. [21]
    J Shao. Criteria for transience and recurrence of regime-switching diffusion processes, Electron J Probab, 2015, 20(63): 1–15.MathSciNetzbMATHGoogle Scholar
  22. [22]
    J Shao, F B Xi. Strong ergodicity of the regime-switching diffusion processes, Stoch Proc Appl, 2013, 123: 3903–3918.MathSciNetzbMATHGoogle Scholar
  23. [23]
    T E Stern, A I Elwalid. Analysis of separable Markovmodulated rate models for information-handling systems, Adv Appl Probab, 1991, 23: 105–139.MathSciNetzbMATHGoogle Scholar
  24. [24]
    N Va Foreest, M Mandjes, W Scheinhardt. Analysis of feedbackfluid model for heterogeneous TCP sources, Comm Statist Stoch Models, 2003, 19: 299–324.zbMATHGoogle Scholar
  25. [25]
    G Yin, F B Xi. Stability of regime-switching jump diffusions, SIAM J Contr Optim, 2010, 48: 4525–4549.MathSciNetzbMATHGoogle Scholar

Copyright information

© Editorial Committee of Applied Mathematics 2019

Authors and Affiliations

  1. 1.School of Mathematics and Statistics, New CampusCentral South UniversityChangshaChina

Personalised recommendations